DOI 10.1097/wnf.0000000000000676
Delayed-Onset Cariprazine-Induced Akathisia: A Case Report.
Аннотация
OBJECTIVE
This case report describes the clinically underrecognized manifestation of delayed-onset akathisia induced by cariprazine occurring 10 weeks after treatment initiation. The secondary objective was to discuss potential pharmacokinetic and pharmacodynamic mechanisms of the drug-induced side effects.
METHODS
A retrospective review of the patient's medical and psychiatric history was performed in addition to a comprehensive literature review.
RESULTS
A 42-year-old female with bipolar disorder and generalized anxiety disorder presented to the emergency department on 3 separate occasions with severe restlessness and insomnia, commonly attributed to her previous history of anxiety. Although initial treatment with lorazepam provided subjective symptom relief, the underlying cause persisted. Psychiatry consultation led to a diagnosis of antipsychotic-induced akathisia and administration of diphenhydramine resulted in rapid improvement. The offending agent, cariprazine, was discontinued, resulting in sustained symptom resolution.
CONCLUSIONS
This case highlights the challenge of distinguishing akathisia from primary anxiety disorders, in addition to considering this diagnosis beyond the initial treatment period. Akathisia symptoms most commonly present within 4 weeks of initiation or titration of antidopaminergic treatment. However, this timeline may be delayed with cariprazine due to its pharmacokinetic and pharmacodynamic properties.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.